Another Update on Laura - with apologies for the vent

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Forum Moderator

Date Joined Mar 2011
Total Posts : 1276
   Posted 9/17/2011 8:22 AM (GMT -6)   
Sorry that I've not been posting much to everyone. Know that I do read everyone's posts and I am thinking of all of you.

As things stand at the moment, I'm waiting on an appointment with an endocrinology unit who specialise in managing osteoporosis. We don't really know why it's developed - so many possible factors, so really need a specialist on board to sort it out. Apparently in rare cases Topamax can cause osteopenia/osteoporosis, I suffered malnutrition for so long with my gastroparesis that I stopped having periods for a long time, I can't exercise sufficiently to maintain bone mass, I'm severely vitamin D deficient despite taking supplements...

I'm also really concerned about being on bisphosphonates, so that is going to be another challenge for the endos to address for me. I've had wisdom tooth troubles for about a year, was told six months ago that they were impacted and needed removing. Still haven't had it done because of everything else that has gone on, and the WT pain might reach a 3-4/10 at its very worst. Dental extractions/surgery isn't good once you're taking these meds, because there's a very small risk of a very nasty side effect called oral osteonecrosis of the jaw - where the bone becomes exposed, can start breaking down. I had a very minor episode of ONJ a couple of years ago.

I'm scared. I'm more than scared. I'm in more pain than I've ever been in. On top of the CRPS, my back is causing terrible pain. Worse is the referred pain it's sending through my ribs and chest. It hurts to breathe; I can't even wear a bra or a close-fitting shirt because the skin over my chest and back is so sensitive.

Even the minor stuff is making me want to cry at the moment. Something - I'm actually wondering if it's the Topamax - has caused me to break out in acne. I've never had pimples, never. Even in my teens. Mum went to the chemist for me and brought back the cream they recommended. A couple of minutes after I put it on, my face started to itch. It can cause some minor itching, so I waited a moment. Then it started to burn and my cheeks and nose started to go red and swell. Washed it off, but I now have a swollen, itchy face and lips. Not happy!
CRPS since 1999, diagnosed in 2005 and since spread to full body, spasms, dystonia & contractures, gastroparesis, orthostatic hypotension,bradycardia/tachycardia, bone spurs, bursitis, carpal tunnel syndrome, osteoporosis, osteopenia.

On Oxycontin/Endone, Topamax, Mobic, Magnesium, Florinef, Midodrine, Somac, Cipramil. Have SCS, intrathecal pump with baclofen & bupivacaine and doing physio

Veteran Member

Date Joined Aug 2006
Total Posts : 9661
   Posted 9/17/2011 9:30 AM (GMT -6)   
If you think it's the medicines maybe do a google search on topamax and do one on mobic, too...
Sure hope you can get some relief soon, only use water to clean your face, if you try something
from the store always test on a small area..most of those acne products have something in them
that can make the acne worse so it's best to stay away from them, cause as with anything they have
harsh chemicals in them.
Many many Prayers and well wishes to you in hope you can get relief soon.
Keep us posted on how your doing. thinking of you....
* So many dx's I could write a book* "It would be nice if we could use the edit button in real life"...

Veteran Member

Date Joined Oct 2008
Total Posts : 2024
   Posted 9/17/2011 10:53 AM (GMT -6)   
Hi Laura, it's good to hear from you but so sorry your suffering continues. I wish so much that you could get a break. You

certainly deserve it. I wish there was something i could do to help you. Please hang in there and keep coming

here to post, it might help me. Do you have any friends or family dropping in to see you? What is your weather like

right now, can you sit outside in a lounging chair for a bit.

You can email me anytime Laura.
My prayers are with you

Veteran Member

Date Joined Apr 2010
Total Posts : 2261
   Posted 9/17/2011 11:18 AM (GMT -6)   
Hi Laura It's good to see you post. I've missed you as well. I'm so sorry that you're suffering so much *hugs* I hope you feel better really really soon. Continue to post. We're here for you.

love and hugs
Dx: osteoarthritis, bursitis in left hip, Osteoarthrits in right hip, compression fracture in thoracic spine due to falling on frozen ground March 2001 , ddd, spinal stenosis, bone spurs, osteoarthritis in spine, osteoarthritis in both knees
Meds: Fentanyl patch, oxycodone, otc: BenGay, Tylenol Arthritis on occasion

Heather Lynn
Regular Member

Date Joined May 2011
Total Posts : 283
   Posted 9/19/2011 12:07 PM (GMT -6)   
Laura, I'm sorry you are having a rough time. I know how it feels when it seems like it's always just one more thing.

I hope that you are able to work out something with your specialists that addresses the osteoporosis without causing too many side effects. *gentle hugs*
Fibromyalgia, low back pain/SI joint dysfunction, anxiety, obstructive sleep apnea, endometriosis, asthma
New Topic Post Reply Printable Version
Forum Information
Currently it is Monday, March 19, 2018 10:22 PM (GMT -6)
There are a total of 2,941,634 posts in 322,775 threads.
View Active Threads

Who's Online
This forum has 161172 registered members. Please welcome our newest member, colitisresearch.
291 Guest(s), 4 Registered Member(s) are currently online.  Details
07kr5, BDRoland, quincy, colitisresearch